Reactions 1680, p59 - 2 Dec 2017 O S Various toxicities: case report A woman in her 20s [specific age not stated] developed nausea, vomiting, tinnitus and hypoacusis following aspirin [acetylsalicylic acid] and unspecified dihydropyridines overdose, which led to toxicity and poisoning. The woman ingested 300 tablets of aspirin (total content, approximately 99g) and 20 tablets of unspecified dihydropyridines (total content, approximately 100mg). Two hours following ingestion, she was transported to the hospital by ambulance. Initially, she was lucid, with a respiratory rate of 20 breaths/minute, HR of 120 beats/minute, BP of 120/65mm Hg, body temperature of 37.0 °C and oxygen saturation of 100%. She had nausea, vomiting, tinnitus and hypoacusis. Her initial arterial blood gas analysis revealed a pH of 7.481, pCO2 of 25.9mm Hg, pO2 of 215mm Hg and bicarbonate level of 19.5 mmol/L. The woman underwent tracheal intubation to prevent aspiration prior to gastric lavage. Initially, she was given activated charcoal laxative agents through a nasogastric tube. She was also administered sodium bicarbonate and calcium gluconate. Following admission, activated charcoal was administered several times. Based on physical and neurological findings, she was diagnosed with aspirin toxicity. She was treated by urinary alkalinisation and preservation of the urinary output. A urinary output >1 mL/kg/h and urinary pH of >7.5 was achieved. Approximately 40 hours following the admission, her urinary output was above 1 mL/kg/h and urine pH was maintained above 8.0. After 13 hours of admission, blood aspirin concentration was found to be at 103.8 mg/dL (lethal dose level). By the next morning, her blood aspirin concentration decreased to 35.4 mg/dL. The shorter half life led to excretion of aspirin by the urinary alkalinisation, and increased the proportion of free aspirin by saturated blood protein binding. Author comment: "A woman. . .took 300 tablets of acetylsalicylic acid(total content, approximately 99 g) and 20 tablets of dihydropyridine (total content, approximately 100 mg).. . .She had nausea, vomiting, tinnitus, and hypoacusis." Ueno M, et al. Treatment of lethal acetylsalicylic acid poisoning without hemodialysis. Acute Medicine and Surgery 2: 120-122, No. 2, Apr 2015. Available from: URL: http://doi.org/10.1002/ams2.68 - Japan 803284725 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera